Drought, Baylor
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
Dry conditions persisted during the month of Novemeber with drought slowly expanding over the course of the month across portions of western north Texas.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Dry conditions persisted during the month of Novemeber with drought slowly expanding over the course of the month across portions of western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 9:53 PM CST, 2 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1053 PM CDT Sun Oct 31 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 1256 PM CDT Sun Oct 31 2021 A small area of post frontal stratus continues to mix out over north central and northeastern OK this afternoon. To the west and northwest, cirrus is beginning to increase ahead of a mid to upper shortwave trough entering the Rockies. This will be the general trend overnight. Early Monday morning, low level stratus will increase likely along a fairly narrow axis of isentropic ascent near I-44. Enough moisture and deepening ascent thru the day Monday could support some showers mainly along and east of I-35. Cloud cover/low precip chances will keep temps on the cool side tomorrow afternoon (50-60 F) along and north of I-40. && .LONG TERM... (Monday night through next Saturday) Issued at 342 PM CDT Sun Oct 31 2021 Isentropic ascent above the surface front Monday night into Tuesday will result in scattered showers and drizzle. The highest probability for measurable precipitation will be in close proximity to the 850 mb front, which is forecast to be located just southeast of I-44. Forecast soundings indicate elevated instability will be present and convective-allowing models indicate a cellular structure, so opted to add a slight chance of thunder. By late Tuesday into Wednesday, an amplifying shortwave trough will approach the Southern Plains. In response, a strengthening low-level jet will result in more significant isentropic ascent above the surface front--especially south of I-40. Widespread rain is expected to develop due to the aforementioned isentropic ascent. Forecast soundings indicate elevated instability (MUCAPE) from parcels lifted at ~800 mb, so some embedded thunderstorms are possible. Limited insolation from cloud cover, weak cold air advection at the surface, and occasional rain will result in rather cold days Tuesday and Wednesday. Forecast highs are only in the 40s and 50s deg F, which is ~15 to 20 deg F below average for early November. The system should exit late Wednesday with dry weather expected for Thursday and Friday. Forecast uncertainty increases by the upcoming weekend with a wide range of solutions among deterministic and ensemble guidance. Currently, the most likely scenario is a dry forecast as QPF is only forecast in the 90th percentile NBM probabilistic guidance. Therefore, will keep the forecast dry for now. Mahale && .AVIATION... (06Z TAFS) Issued at 1039 PM CDT Sun Oct 31 2021 A wide area of stratus is expected to form over northern Texas and into Oklahoma early Monday. Ceilings are expected to lower to MVFR ranges before sunrise and remain there much of Monday apart from west central and northwestern Oklahoma. Northeast wind will be persistent. Drizzle is expected Monday evening over southwestern and central Oklahoma. && .UPPER AIR... Issued at 209 AM CDT Wed Oct 27 2021 No Upper Air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 41 56 42 47 / 0 20 20 30 Hobart OK 42 59 41 48 / 0 10 20 20 Wichita Falls TX 46 68 46 52 / 0 20 30 30 Gage OK 34 54 35 43 / 0 0 20 20 Ponca City OK 39 49 38 46 / 0 20 20 40 Durant OK 46 71 49 58 / 0 10 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....10 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 451 PM CDT Sun Oct 31 2021 OKZ004>048-050>052-TXZ083>090-012200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 451 PM CDT Sun Oct 31 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a chance for a few thunderstorms across parts of Oklahoma and western north Texas every day on Monday through Wednesday. Severe weather is not expected. .Freezing Temperatures... Freezing temperatures are possible across northwestern Oklahoma Thursday morning and across much of the northern half of Oklahoma Friday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 991270, 991271, 991272, 991273.